Citation: MongrelOctopus. "Not as Tolerant as I Thought: An Experience with Codeine (exp47458)". Erowid.org. Jan 26, 2008. erowid.org/exp/47458
Opiates are among my closest friends ever since I had surgery for wisdom-teeth removal and got 30 5mg vicodin as compensation. It was the first time I had ever seen any sort of narcotic painkiller and the next week at high school flew by in a warm-buzzing haze. Over the years, I have eagerly taken any opportunity I have found to ingest vicodin, percocet, dilaudid or oxycontin. I'm a bit of a coward when it comes to drug use, and never put anything in my nose or blood--just chew. Living in the USA makes it a bit harder to find opiates, but I also live in Virginia, home of Hillbilly Heroin, so it's not impossible.
One year, while in Canada skiing, I visited a drugstore hoping that they would sell OTC (over-the-counter) tylenol 3 as I had been told. To my dismay, they did not sell tylenol 3, but instead a generic kind of analgesic pill that had 325mg of acetominophen, 8mg of codeine and 15mg of caffeine. I bought a bottle of 100 pills anyway, since it cost less than five dollars. A couple of years passed without giving the pills much thought--it takes a lot more than 8mg for a buzz, and more than 1200mg makes me vomit a lot, so I assumed that they were worthless. All of that changed when I found online the instructions for cold-water codeine extraction. I read through the steps, skeptical still, but all of the information seemed to make sense, and the solubility table was enough for me to give it a shot.
I crushed up 8 pills into a fine powder and dumped it into about 8oz of warm water. I stirred for 10 minutes until the solution had reached room temperature again, and then put the cup into the freezer. It took another 20-30 minutes before the water felt cold to the touch. I filtered it through a coffee filter twice and was left with a very slightly-milky clearish liquid. It didn't smell like much of anything, but I was concerned about consuming too much acetominophen. Eventually, after deciding whether to drink it or pour it out, I drank it. I was warned that it would taste extremely bitter, but to my delight, it was only very bitter, and there wasn't much of an aftertaste. I began timing with my wristwatch (something I do each time I take painkillers for some reason), expecting that it would kick in sooner than the 15 minutes it normally takes with pills.
30 minutes later, I still didn't feel any different, and began researching the effects of acetominophen overdose. Another 15 minutes passed and finally I began to feel the familiar internal glow spreading out from my lower abdomen. I was ecstatic that this procedure had actually worked. The buzz I got from the 64mg was very very mild, but I was encouraged to try again.
After that fateful day, each day thereafter I crushed up the pills and followed the same procedure. First with 90mg then with 112mg. The latter yielded very desireable results. I experienced absolutely no nausea and was quite affected. 112mg felt about the same as taking 15mg of hydrocodone. At this point I was so confident with the method, that I continued to do it each day, and as a result began to feel the tolerance rearing its ugly head. To counteract this I decided to make a batch of fun-juice extra potent. I had read online that most (ab)users of codeine would take doses of above 200mg, and so I was confident that 'playing it safe' at 185mg was a good decision.
After drinking the now extremely bitter liquid and waiting about 30 minutes I felt the wave come on. It was delightful--much more so than any other opiate experience has been. 30 minutes after the onset, I realized that I had overshot a little. I could feel nausea building in the back of my head, but it wasn't powerful enough to cause discomfort. When I arrived at work that day, my extremities were tingling (more a symptom of anxiety, I believe, because I experience this occasionally with other drugs) and it was much more labor-intesive to breathe normally. Each breath was forced in and out of my body with a conscious effort, and I caught myself not breathing at all on a few occasions.
An hour passed and so too did the difficulty of breathing, but was replaced instead with some of the most intense nausea I have experienced. I had read that if you lie in prone position, it is an instant nausea cure for opiates, and went back to my car to test the theory. I reclined my seat all the way and stayed for 10 minutes. The theory was partially true, as when I was on my back I didn't feel ill--however, as soon as I stood, I was punched in the face with the urge to projectile vomit. The day continued in this fashion. I drank bottle after bottle of water and made frequent trips to the bathroom to avoid vomiting in the actual office area. Eventually I called it quits, told the other folks in the office that I was leaving and headed out to my car. On the way there I began retching, and expelled about a pint of water and nothing more. This vomit was very similar to another I experienced after taking altogether too much DXM. It was extremely painful, and caused a brief period of panic-ridden asphyxiation.
Driving while intoxicated, tripping, or extremely sleep deprived is dangerous and irresponsible because it endangers other people. Don't do it!]
When finally I was able cough up the remaining fluid and was able to breathe again, I was still being pounded by intense nausea. I drove home and went immediately to my bed, upon which I quickly fell asleep for eight hours. When I awoke, I no longer felt the drug and had a mild headache. Needless to say, I will never do opiates again. And by that, I mean that I will go back to doing smaller amounts.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.